Wildfire, Lipscomb
- When
- January 25, 1:20 PM CST to 4:00 PM CST
- Where
- Lipscomb forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.278, -100.273 (the zone’s center; the record gives no point)
just west of the intersection of State Highway 15 and State Highway 305 in northeastern Lipscomb County. No structural damage or injuries were reported from the wildfire which consumed an estimated three hundred and sixty acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Darrouzett Wildfire began around 1320 CST roughly two miles east southeast of Darrouzett...just west of the intersection of State Highway 15 and State Highway 305 in northeastern Lipscomb County. No structural damage or injuries were reported from the wildfire which consumed an estimated three hundred and sixty acres. A total of four fire departments responded to the wildfire which was reported contained by 1600 CST. The cause of the wildfire was determined to be from vehicles over the dry grasses.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jan 25, 11:47 AM CST, 1 hour 33 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1147 AM CST SUN JAN 25 2009 .UPDATE... WITH THE COLD FRONT HAVING ALREADY PASSED THROUGH MOST OF THE CWA ALREADY...HAVE GONE AHEAD AND UPDATED TEMPERATURE FORECAST TODAY TO REFLECT COLDER TEMPERATURES AREAWIDE. NORTHEAST LOCATIONS MAY STRUGGLE TO REACH FREEZING...WHILE AMARILLO WILL BE LUCKY TO MAKE 40 BASED OFF TRENDS SEEN YESTERDAY UPSTREAM OF THE AREA. ALSO EXPECT HIGH AND MID CLOUD COVER TO INCREASE THROUGH THE DAY TODAY WITH A MOIST SOUTHWESTERLY FLOW ALOFT OVER THE SOUTHERN ROCKIES. THIS ADDITIONAL CLOUD COVER SHOULD ALSO HELP PREVENT AS MUCH WARMING TODAY AS WOULD OTHERWISE BE POSSIBLE. KIMBLE && .AVIATION... VFR CONDITIONS EXPECTED TO CONTINUE THIS AFTN AND EVE WITH NO SGFNT LOW-LEVEL CLOUDS ANTICIPATED. SFC WINDS TDA EXPECTED TO TREND TO ELY AROUND 15 KT. AREAS OF LOW-LEVEL WIND SHEAR EXPECTED TNGT NEAR AMA AND DHT. ELY LOW-LEVEL WINDS WILL KEEP LOW-LEVEL MSTR SUPPLIED FOR DEVELOPMENT OF MVFR CIGS BEFORE SUNRISE MON. STRENGTHENING WARM AIR ADVECTION ABOVE SFC WILL CAUSE CIGS TO DROP INTO IFR AND LIFR CATEGORIES WITH IFR VSBYS IN -FZDZ AND BR MON MRNG. COCKRELL && .PREV DISCUSSION... /ISSUED 557 AM CST SUN JAN 25 2009/ DISCUSSION... THE PANHANDLES ARE GETTING READY FOR A POTENTIAL WINTER WEATHER EVENT EARLY THIS WEEK...WHICH IS THE PRIMARY CONCERN FOR THIS SEVEN DAY FORECAST. THE FORECAST STARTS OFF WITH A SURFACE LOW SLIDING SLOWLY SOUTH ALONG THE TEXAS/NEW MEXICO BORDER EARLY THIS MORNING. AS THIS LOW TRACKS SOUTH SOUTHEAST...SURFACE WINDS ARE EXPECTED TO SHIFT FROM THE NORTH AND NORTHEAST. THIS SWITCH WILL LIKELY KEEP OUR HIGH TEMPERATURES FOR CLIMBING TO QUICKLY. WHILE THE COLD CANADIAN AIR SETTLES OVER MUCH OF THE SOUTHERN HIGH PLAINS ON MONDAY...WARM AIR WILL ADVECT NORTHWARD OVER THE COLD DOME AHEAD OF AN APPROACHING WEATHER DISTURBANCE...SATURATING THE LOWER LEVELS OF THE ATMOSPHERE. DRIZZLE OR FREEZING DRIZZLE SHOULD DEVELOP DURING THE DAY. VERY LIGHT ICE ACCUMULATIONS ARE POSSIBLE ON MONDAY. OVER THE EASTERN PARTS OF THE AREA HOWEVER...THE COMBINATION OF STRONGER LIFT AND HIGHER SPECIFIC HUMIDITY COULD PRODUCE FREEZING RAIN...INITIATING SLIGHTLY HEAVIER ACCUMULATIONS. THOUGH CONFIDENCE IS IMPROVING WITH THIS ICE POTENTIAL...IT IS STILL DIFFICULT TO RESOLVE THE AREAS THAT COULD RECEIVE ACCUMULATIONS WORTHY OF A WATCH. FOR NOW...WE WILL CONTINUE WITH A SPECIAL WEATHER STATEMENT. OTHERWISE...LATEST FORECAST SOUNDINGS INDICATE THE LIKELIHOOD OF LIGHT SNOW OR SLEET DEVELOPING OVER THE OKLAHOMA PANHANDLE BY MONDAY NIGHT...SPREADING SOUTH AND EAST TOWARDS TUESDAY MORNING. SNOW ACCUMULATIONS APPEAR TO BE LIGHT AT THIS TIME. AS THE WEATHER DISTURBANCE EXITS THE PANHANDLES TUESDAY...PRECIPITATION SHOULD COME TO AN END AND TEMPERATURES WILL EDGE UPWARD AGAIN. THE AREA SHOULD SEE A BRIEF RETURN TO THE 50S BEFORE A COLD FRONT USHERS ANOTHER DOSE OF CANADIAN AIR WEDNESDAY NIGHT/EARLY THURSDAY. THE WEATHER PATTERN CONTINUES TO BE PROGRESSIVE THROUGH THE WEEKEND WITH A STRONG WARM UP FRIDAY THROUGH SATURDAY THEN ANOTHER COLD FRONT ON SUNDAY. NUNEZ AVIATION... A DEVELOPING SURFACE LOW OVER THE CENTRAL TX PANHANDLE HAS BEEN PLAYING HAVOC WITH THE WIND FIELDS THIS MORNING. WINDS HAVE ALREADY BACKED TO THE NORTHEAST AT KGUY AND SHOULD DO THE SAME AT KDHT SHORTLY. AS THIS LOW TRACKS TO THE SOUTHEAST...THE WINDS ARE EXPECTED TO TURN NORTHEAST AT KAMA /AROUND 16Z/. THE 12Z RAOB DATA INDICATES THAT WEST WINDS ON THE SOUTHERN PERIPHERY OF THE DEVELOPING SURFACE LOW HAVE INCREASED TO NEAR 40 KTS AT 1 TO 2 KFT AGL. THIS MAY CREATE A BRIEF PERIOD OF STRONGER WINDS AT KAMA THIS MORNING. WINDS ARE EXPECTED TO VEER TO THE EAST THIS AFTERNOON WITH WIND SPEEDS INCREASING TO 10 TO 15 KTS. WINDS WILL THEN BEGIN BACKING TO THE NORTHEAST AFTER SUNSET. THE UPSLOPE CHARACTERISTICS OF THIS LOW LEVEL FLOW...AIDED BY INCREASING ISENTROPIC ASCENT... WILL HELP SATURATE THE ATMOSPHERE LATER TODAY AND TONIGHT. I WOULD NOT COMPLETELY RULE OUT A FEW BRIEF...PATCHY MVFR CIGS TODAY BUT LOW CIGS SHOULD BECOME MORE PREVALENT OVERNIGHT. I HAVE INCLUDED LOW END MVFR CIGS AT KAMA/KGUY AFTER 09Z. ANY WINTRY PRECIPITATION IS EXPECTED TO HOLD OF UNTIL AFTER 12Z MONDAY. JOHNSON FIRE WEATHER... FIRE WEATHER CONCERNS WILL BE REDUCED TODAY THROUGH TUESDAY WITH COLD AIR DOMINATING AND WINDS REMAINING LIGHTER. NUNEZ && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 03/13/16
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CST SUN JAN 25 2009 OKZ001>003-TXZ001>020-261200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CST SUN JAN 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... FREEZING DRIZZLE WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES ON MONDAY...WITH LIGHT FREEZING RAIN ALSO POSSIBLE ACROSS THE EASTERN HALF OF THE PANHANDLES. LIGHT FREEZING RAIN WILL THEN BE POSSIBLE AREAWIDE MONDAY NIGHT...POTENTIALLY TRANSITIONING TO A MIXTURE OF LIGHT SLEET AND LIGHT SNOW AFTER MIDNIGHT...MAINLY ACROSS THE OKLAHOMA PANHANDLE...AS WELL AS NORTHERN AND WESTERN SECTIONS OF THE TEXAS PANHANDLE. ON TUESDAY MORNING...WINTRY PRECIPITATION WILL STILL BE POSSIBLE ACROSS THE EASTERN HALF OF THE PANHANDLES...WITH LIGHT SNOW AND LIGHT SLEET POSSIBLE ACROSS THE EASTERN OKLAHOMA PANHANDLE AND THE NORTHEAST TEXAS PANHANDLE...WHILE LIGHT FREEZING RAIN AND LIGHT SLEET WILL BE POSSIBLE ACROSS THE SOUTHEAST TEXAS PANHANDLE. AT THIS TIME...ANY ACCUMULATIONS OF ICE ARE EXPECTED TO REMAIN LIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. COCKRELL
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, January 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 155382.